Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
September 16, 2003

Insulin Analogs

advertisement
Question from Ardmore, Oklahoma, USA:

I use an insulin pump, and the Humalog stings when it goes in. Should I use it?

Answer:

Does the Humalog sting when you give it by injection? If it only stings with the insulin pump, then it might be related to irritation at the catheter site. I’d speak to your pump trainer to get suggestions for different ways to prepare the skin to decrease irritation.

If it stings with both injections with syringes and the pump, then it’s related to the insulin itself. If it only stings during the first hour of infusion, then maybe you need to let the insulin come to room temperature before you infuse. If it stings with injections with a syringe, and after the first hour of connecting the pump, you may be sensitive to the insulin itself and might want to consider switching to NovoLog, which is very similar. Different people will rarely have irritation using one insulin type but not with another similar type.

TGL